Alert archive / South Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Dec 17, 2023, 1:11 PM EST for Georgetown County, South Carolina. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2023, 1:11 PM EST (18:11 UTC)
- Expired
- Dec 17, 2023, 6:15 PM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Considerable
- Flood severity
- None
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 2:38 PM EST | FLASH FLOOD | Georgetown, SC | Fire departments from City of Georgetown, Murrells Inlet and Midway are involved in multiple calls removing people from flooded homes and stranded vehicles across the county. |
| Dec 17, 3:43 PM EST | FLASH FLOOD | 1 Ne Georgetown, SC | Three feet deep of water at Dozier St and Prince St in Georgetown. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WGUS52 KILM 171811
FFWILM
SCC043-172215-
/O.NEW.KILM.FF.W.0013.231217T1811Z-231217T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
111 PM EST Sun Dec 17 2023
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Georgetown County in northeastern South Carolina...
* Until 515 PM EST.
* At 111 PM EST, emergency management reported heavy rain across the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Georgetown, DeBordieu Colony, Pawleys Island, Yawkey South Island,
Winyah Bay Entrance, Murrells Inlet, Graves, Oatland, Sampit,
Plantersville, North Santee, Rhems, Litchfield Beach, Lambert and
Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3329 7964 3354 7948 3357 7944 3360 7944
3372 7936 3353 7903 3349 7908 3340 7914
3325 7918 3321 7917 3312 7926 3314 7927
3318 7940 3321 7943 3322 7946 3324 7946
3324 7948 3325 7948 3324 7949
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MBB4 follow-up statements
924
WGUS72 KILM 171831
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
131 PM EST Sun Dec 17 2023
SCC043-172215-
/O.CON.KILM.FF.W.0013.000000T0000Z-231217T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-
131 PM EST Sun Dec 17 2023
...FLASH FLOOD EMERGENCY FOR EASTERN GEORGETOWN COUNTY...
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EST THIS
AFTERNOON FOR GEORGETOWN COUNTY...
At 131 PM EST, Emergency management reported heavy rain across the
warned area. Between 4.5 and 7 inches of rain have fallen. Flash
flooding is already occurring. Water rescues have been reported.
This is a FLASH FLOOD EMERGENCY for Eastern Georgetown County. This
is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas,
highways, streets and underpasses.
Some locations that will experience flash flooding include...
Georgetown, DeBordieu Colony, Pawleys Island, Yawkey South Island,
Winyah Bay Entrance, Murrells Inlet, Graves, Oatland, Sampit,
Plantersville, North Santee, Rhems, Litchfield Beach, Lambert and
Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3329 7964 3354 7948 3357 7944 3360 7944
3372 7936 3353 7903 3349 7908 3340 7914
3325 7918 3321 7917 3312 7926 3314 7927
3318 7940 3321 7943 3322 7946 3324 7946
3324 7948 3325 7948 3324 7949
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
MBB501
WGUS72 KILM 172036
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
336 PM EST Sun Dec 17 2023
SCC043-172215-
/O.CON.KILM.FF.W.0013.000000T0000Z-231217T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-
336 PM EST Sun Dec 17 2023
...FLASH FLOOD EMERGENCY FOR EASTERN GEORGETOWN COUNTY...
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EST THIS
AFTERNOON FOR GEORGETOWN COUNTY...
At 336 PM EST, emergency management reported heavy rain across the
warned area. Between 6 and 10 inches of rain have fallen. Flash
flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Eastern Georgetown County. This
is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas,
highways, streets and underpasses.
Some locations that will experience flash flooding include...
Georgetown, DeBordieu Colony, Pawleys Island, Yawkey South Island,
Winyah Bay Entrance, Murrells Inlet, Graves, Oatland, Sampit,
Plantersville, North Santee, Rhems, Litchfield Beach, Lambert and
Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3329 7964 3354 7948 3357 7944 3360 7944
3372 7936 3353 7903 3349 7908 3340 7914
3325 7918 3321 7917 3312 7926 3314 7927
3318 7940 3321 7943 3322 7946 3324 7946
3324 7948 3325 7948 3324 7949
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
JLB354
WGUS52 KILM 172151
FFWILM
SCC043-172315-
/O.EXT.KILM.FF.W.0013.000000T0000Z-231217T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
451 PM EST Sun Dec 17 2023
...FLASH FLOOD EMERGENCY FOR EASTERN GEORGETOWN COUNTY...
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Georgetown County in northeastern South Carolina...
* Until 615 PM EST.
* At 451 PM EST, emergency management reported heavy rain across the
warned area. Between 6 and 10 inches of rain have fallen. Flash
flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Eastern Georgetown County.
This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding. Flooding is expected to continue after
heavy rain has ended due to runoff and poor drainage.
Rising tides along the coast after 5:00 PM may slow
receding waters.
SOURCE...Emergency management reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Georgetown, DeBordieu Colony, Pawleys Island, Yawkey South Island,
Winyah Bay Entrance, Murrells Inlet, Graves, Oatland, Sampit,
Plantersville, North Santee, Rhems, Litchfield Beach, Lambert and
Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Excessive runoff from heavy rainfall will cause dangerous flooding,
especially near creeks and streams, drainage ditches, and low-lying
flood prone areas. Turn around, don't drown if you encounter a
flooded road. Most flood deaths occur in vehicles. Stay away from
storm drains, culverts, creeks, and streams. Water levels can rise
rapidly and sweep you away.
&&
LAT...LON 3329 7964 3354 7948 3357 7944 3360 7944
3372 7936 3353 7903 3349 7908 3340 7914
3325 7918 3321 7917 3312 7926 3314 7927
3318 7940 3321 7943 3322 7946 3324 7946
3324 7948 3325 7948 3324 7949
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
JLB046
WGUS72 KILM 172312
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
612 PM EST Sun Dec 17 2023
SCC043-172322-
/O.EXP.KILM.FF.W.0013.000000T0000Z-231217T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-
612 PM EST Sun Dec 17 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EST THIS EVENING FOR
GEORGETOWN COUNTY...
The heavy rain has ended and flood waters continue to recede.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3329 7964 3354 7948 3357 7944 3360 7944
3372 7936 3353 7903 3349 7908 3340 7914
3325 7918 3321 7917 3312 7926 3314 7927
3318 7940 3321 7943 3322 7946 3324 7946
3324 7948 3325 7948 3324 7949
$$
JLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 12:49 PM EST, 22 minutes earlier.
Area forecast discussion, Dec 17, 12:49 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1249 PM EST Sun Dec 17 2023
.SYNOPSIS...
A nor'easter will move up through the Coastal Carolinas today
with strong winds, heavy rain, and coastal flooding. Cold air
will pour into the region behind this system Monday night and
will remain until a return of seasonable temperatures Thursday
through Saturday.
&&
.UPDATE...
The latest high resolution guidance continues to show the
prospects for what could be an interesting late
morning/afternoon period with the potent storm system moving up
the coast. The warm sector/dry slot clearly seen on satellite
and radar imagery as well as lightning plots is making haste to
the north and this area should begin to enter our area in the
next couple of hours. The widespread/uniform rain shield will
transition to more of a convective pattern but may hold on
inland for a while. The aforementioned guidance still shows some
updraft helicity swaths moving across the area south to north
late morning through afternoon with this feature. Any rotating
cells will have to be watched carefully.
&&
.NEAR TERM /THROUGH TONIGHT/...
An array of advisories and warnings are on display for the
local ILM CWA and coastal waters. Guidance has been dictating an
intense low pressure system to affect the FA, with progged
barometric pressures in the 980s when it passes by. This will
result in a tightened sfc pg as 1 would expect. The onshore
winds, ENE-ESE winds will peak early afternoon thru sunset, from
south to north, as the low lifts northward. The wind advisory
for the immediate coast remains thumbs up with the potential for
50 mph wind gusts.
The dynamics aloft to also aid in the form of a closed upper
low that aids in the low's increasing intensity. Low level
winds in the 55 to 70 kt speeds will move overhead which will
create LLWS headaches for the aviation community. In addition,
convection may tap this, bringing it to the sfc as damaging
wind gusts, with SPC highlighting a SLGT Risk. Not fully bought
on the high res model potential convection and associated high
QPF amounts that are produced in a corridor from Georgetown
County to Robeson County. Have increased overall rainfall
amounts from this system to a range of 3.50 to 4.75 inches, with
locally 5 inch amounts possible especially within the mentioned
corridor. Expect the nuisance type flooding with grounds being
able to handle the 12+ hr rainfall given the D0 and D1 drought
areas across the ILM CWA. True, runoff will occur more readily
given vegetation basically now in a dormant phase. But for now,
will keep the FFA at bay, unless qpf is further refined upwards.
The positioning of the coastal trof/front remains the various
models poor performance. Still are in a disagreement with one
another of whether tp push it onshore and how far inland it
progresses. As a result, max temps today will be forecast in a
range from the 50s far west portions to the 60s to possibly near
70 at the immediate coast, again dependent of whether the
coastal front moves onshore and how far inland. Potential
temperature busts are high.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Stiff westerly flow on the back end of exiting storm system will
usher in plenty of dry and cold air. Temps starting out near 50
to 55 Mon morning will only rise several degrees in full
sunshine on Monday in deep CAA, but deep mid to upper trough
will cross the area Mon night into Tues. This will lead to
strong CAA with 850 temps dropping about 10 C down below -5 C.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure will continue to extend down from the north with
ridging building up through the Southeast through much of the
remaining week. After a very chilly start, temps will rebound
close to 50 most places. Air mass will modify slowly with mid
50s Thurs and reaching above 60 by the weekend with continued
dry weather. Overnight lows will be below freezing Wed night
again and will be in the mid 30s by Fri night.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As anticipated it couldn't get much worse for the aviation
community this afternoon perhaps outside of a winter event or
hurricane. Strong coastal storm moving across today and tonight
with prevailing IFR to occasionally lower conditions. There
may be some relief later tonight with regards to visibilities,
but low ceilings are expected to linger. Mid to late morning
Monday may offer up MVFR to even VFR conditions. A couple of
final notes...wind shear is expected this afternoon along the
coast along with vcts although thunder is a little more iffy.
Extended Outlook...Flight restrictions expected early Mon along
with strong and gusty winds. This the result of the intense
storm system departing to the northeast. Dominant VFR conditions
should return later Mon and persist thru midweek with breezy
conditions lingering into Tue as high pressure ridges in.
&&
.MARINE...
Through Tonight...STORM WARNING, that's is correct, you didn't
read that wrong!! Intensifying low pressure system off the FL
east coast this morning, will track NNE along the coastal
trof/front, up the U.S. Southeast Coast today, reaching off Cape
Fear by this evening. Closed upper low will slow the sfc low's
forward speed slightly tonight but should be near Cape Hatteras
by daybreak Mon. Highest sustained and peak gusts will occur
today, under the E to SE wind direction. Hiest seas will also
occur today into this evening prior to the offshore wind
trajectory that occurs after the passage of the sfc low. Periods
will be low relatively speaking, ie the large seas(in double
digits) will not be long period like one observes ahead of
approaching tropical cyclones. In fact, "Victory at sea
conditions" will likely dominate.
Monday through Thursday...Strong offshore flow will continue as
intense coastal storm lifts off to the northeast. Winds will
continue to be gusting up to 40 kts Mon morning but will drop a
good 10 to 15 kts by aftn. Upper level trough digs down from
the north moving through Mon night. This will cause a bit of
rise in winds and seas Mon night with a slow improvement
afterwards, into midweek. Seas starting out 8 to 11 ft will drop
to 5 to 7 ft Mon night into Tues and dropping down below SCA
thresholds by Wed morning, down to 4 to 5 ft. Winds will veer
from NW to N through midweek around 10 to 15 kts.
&&
.TIDES/COASTAL FLOODING...
Minor flooding is still expected at both SC beaches and the
Lower Cape Fear. Guidance has backed off on the severity area-
wide but this seems suspicious with such a well defined and
still strengthening system. Overall the system is slower and so
too is the peak surge. This means it no longer coincides with
high tide at SC beaches but moderate flood still expected and
opted to remain closer to the upper end of PETS ensemble noting
there is considerable spread. The impressive 3 ft surge also
works its way up to NC but with even more delay after high tide.
Lowered the Watch to and Advisory but the current forecast of
7.8 at Mercer Pier still a noteworthy tide about on par with
Hurricane Ian or the nor'easter from Nov 2021.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Surf Advisory until noon EST Monday for SCZ054-056.
Wind Advisory until 9 PM EST this evening for SCZ054-056.
Coastal Flood Advisory until 3 PM EST this afternoon for
SCZ054-056.
NC...Coastal Flood Advisory until 2 PM EST this afternoon for
NCZ106-108-110.
High Surf Advisory until noon EST Monday for NCZ106-108-110.
Wind Advisory until 9 PM EST this evening for NCZ106-108-110.
Coastal Flood Advisory until 5 PM EST this afternoon for
NCZ107-109.
MARINE...Storm Warning until 7 AM EST Monday for AMZ250-252-254-256.
&&
SYNOPSIS...RGZ
UPDATE...SHK
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...SHK
MARINE...DCH/RGZ
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 17, 9:09 AM EST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 909 AM EST Sun Dec 17 2023 SCZ054-056-181415- Coastal Horry-Coastal Georgetown- 909 AM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Wind Advisory. Heavy rain at times could lead to nuisance type flooding including temporary ponding of water across low-lying areas. Isolated severe thunderstorms are possible with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-181415- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 909 AM EST Sun Dec 17 2023 ...STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Small Craft Advisory or Gale Warning will immediately follow the Storm Warning, with the small craft advisory possibly lasting well into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ099-105-SCZ055-058-059-181415- Columbus-Inland Pender-Inland Georgetown-Central Horry- Northern Horry- 909 AM EST Sun Dec 17 2023 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. A strong coastal storm affecting the area today through tonight will bring strong gusty winds and heavy rain at times that could lead to nuisance type flooding that includes temporary ponding of water across low-lying areas. Isolated severe thunderstorms are possible with damaging wind and tornados the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-109-181415- Inland New Hanover-Inland Brunswick- 909 AM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A strong coastal storm affecting the area today through tonight will bring strong gusty winds and heavy rain at times that could lead to nuisance type flooding that includes temporary ponding of water across low-lying areas. Isolated severe thunderstorms are possible with damaging wind and tornados the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-181415- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 909 AM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Wind Advisory. Heavy rain at times could lead to nuisance type flooding including temporary ponding of water across low-lying areas. Isolated severe thunderstorms are possible with damaging wind gusts and tornados the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-SCZ017-023-024-032-033-039-181415- Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg- 909 AM EST Sun Dec 17 2023 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. A strong coastal storm affecting the area today through tonight will bring strong gusty winds and heavy rain at times that could lead to nuisance type flooding that includes temporary ponding of water across low-lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:05 PM EST | River Flood Warning | ILM | Darlington, Florence | 21 days |
| Dec 17, 10:41 AM EST | Areal Flood Advisory | ILM | Georgetown, Horry, Williamsburg | 3 hr |
| Dec 17, 11:11 AM EST | River Flood Warning | ILM | Horry | 4 days |
| Dec 17, 11:31 AM EST | Severe Thunderstorm Warning | ILM | Georgetown | 20 min |
| Dec 17, 1:19 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 56 min |
| Dec 17, 1:22 PM EST | Tornado Warning | ILM | Horry | 16 min |
| Dec 17, 1:35 PM EST | Flash Flood Warning | ILM | Horry | 5 hr |
| Dec 17, 1:55 PM EST | Coastal Flood Warning | ILM | Georgetown, Horry | 64 min |
| Dec 17, 2:05 PM EST | Flash Flood Warning | ILM | Georgetown, Horry, Marion | 4 hr |
| Dec 17, 3:01 PM EST | Areal Flood Advisory | ILM | Horry | 4 hr |
Nearby
Flash Flood Warnings in South Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.